It's possible your doctor started you off at too high a dose. The normal starting dose for mirtazapine is 15mg and titrating up to a maximum dose of 45mg.
Since it seems to be very sedating, you might want to discuss lowering the dose with your doctor, which you have every right to do! If he/she insists the sedation will pass, as the patient, you still hold the right to request your dose be lowered. If the 15mg doesn't help you after a months trial, you can always move the dose up. Just remember it's much easier to titrate up than to taper down.
Besides the sedation, you say that you feel like rubbish all day. You may also wish to discuss with your doctor the possibility that you have a sensitivity to tricyclic antidepressants, since you did not, apparently, have these issues while on SSRI's.
When your doctor lowers your dose to 15mg, stay at that dose for about 4 weeks since it takes from 2-4 weeks for mirtazapine to reach steady state in your system. (The point where you will begin to feel the effects) If your doctor tells you to up your dose after 2 weeks, please speak up and tell him you like to stay at 15mg for a month. Titrating up before you know how the lower dose may work for you is not really in your best interest.
Weight gain IS one of the main reasons people stop Remeron, but the medication itself does not cause the weight gain. It causes the appetite to increase and that is under your control.
You do have another option which is getting into therapy to get to the root cause of your depression. It's possible that you may be able to get off meds completely with successful therapy. Food for thought.
I wish you the best
Last night I had half of a 30mg tablet and slept good and woke up at a normal
Time rather than going up to dinner time I feel less groggy today so maybe 15mg is right for me still feel a bit dopey but my god not as much as I have been off 30mg This last week that iv been on it, iv seen that people saying the lower the dose on mirtazapine the sedating it is but i feel it's done the total opposite to me really can't get my head around that one but anyway feel better today for halving my 30mg to 15mg so when I'm at the docs in 2 weeks time will tell him then
I am glad you're finding the lower dose more tolerable, but we always recommend you talk with your doctor first before making ANY changes in the prescribed dosage of medications. Also, none of us on this forum can tell you to alter your medication in any way.
I don't understand people saying that 15mg is more sedating than 30mg, but everyone reacts differently to medications. If YOU feel less sedation, that is all that matters.
I wish you the best and also hope you will keep the idea of therapy in mind.